Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2014, 3:15 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 8, 2014, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 144 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:30 PM EDT | TSTM WND DMG | 5 W Titusville, PA | A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS51 KCLE 081915
SVRCLE
PAC039-049-082000-
/O.NEW.KCLE.SV.W.0097.140708T1915Z-140708T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
EASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH EAST TO UNION CITY TO 16 MILES SOUTHWEST OF MEADVILLE...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNION CITY...
SPARTANSBURG...
CORRY...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7963 4161 7982 4148 8001 4148 8047
4184 8003 4218 8002 4227 7976 4201 7975
4200 7960 4163 7961
TIME...MOT...LOC 1915Z 267DEG 26KT 4218 7988 4184 7989
4148 8036
$$
KING2 follow-up statements
384
WWUS51 KCLE 081938
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT TUE JUL 8 2014
PAC049-081949-
/O.CAN.KCLE.SV.W.0097.000000T0000Z-140708T2000Z/
ERIE PA-
338 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
LAT...LON 4161 7963 4161 7982 4148 8001 4148 8024
4149 8025 4185 7983 4185 7960 4163 7961
TIME...MOT...LOC 1939Z 267DEG 26KT 4185 7966 4149 8013
$$
PAC039-082000-
/O.CON.KCLE.SV.W.0097.000000T0000Z-140708T2000Z/
CRAWFORD PA-
338 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPARTANSBURG TO 27 MILES WEST OF TITUSVILLE...OR ALONG
A LINE EXTENDING FROM 27 MILES NORTHEAST OF MEADVILLE TO 11 MILES
SOUTH OF MEADVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TITUSVILLE AND SPARTANSBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7963 4161 7982 4148 8001 4148 8024
4149 8025 4185 7983 4185 7960 4163 7961
TIME...MOT...LOC 1939Z 267DEG 26KT 4185 7966 4149 8013
$$939
WWUS51 KCLE 081956
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT TUE JUL 8 2014
PAC039-082006-
/O.EXP.KCLE.SV.W.0097.000000T0000Z-140708T2000Z/
CRAWFORD PA-
356 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA WILL EXPIRE AT 400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNING
AREA AND HAS WEAKENED.
LAT...LON 4161 7963 4161 7982 4148 8001 4148 8024
4149 8025 4185 7983 4185 7960 4163 7961
TIME...MOT...LOC 1956Z 267DEG 26KT 4186 7950 4150 7997
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:46 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 8, 1:46 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 146 PM EDT TUE JUL 8 2014 .SYNOPSIS... A COLD FRONT OVER WESTERN OHIO WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. A SECONDARY COLD FRONT WILL FOLLOW ON WEDNESDAY. HIGH PRESSURE FROM THE HIGH PLAINS AND CANADA WILL MOVE EAST THE SECOND HALF OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT HAS CONSOLIDATED ACROSS WESTERN OHIO AND THE SHOWERS AND THUNDERSTORMS ARE FILLING IN. THE NEWER RADAR ECHOES DO NOT HAVE A DEEP CORE BUT ARE EXHIBITING HIGHER VELOCITY SIGNATURES. THERE IS AN UNSEASONABLY STRONG JET ALOFT COUPLED WITH GOOD SHEAR IN THE LOWER 6 KM WHICH WILL CREATE A THREAT FOR ANOTHER ROUND OF THUNDERSTORMS EVEN WITHOUT A LOT OF CAPE. THE STORM PREDICTION CENTER HAS ISSUED WATCH 403 WHICH GOES UNTIL 00Z. WE WILL REMOVE COUNTIES EARLY AS THE THREAT DIMINISHES. THE COLD FRONT AND STORMS SHOULD MOVE QUICKLY EAST AND WILL LIKELY BE EAST OF YOUNGSTOWN AROUND 4 PM AND EAST OF NW PA LATE THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... BY 00Z TONIGHT MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE SE OF THE AREA. WILL HANG ON TO A CHANCE MENTION EASTERN AREAS FOR A FEW HOURS. THE REMAINDER OF THE NIGHT SHOULD THEN BE DRY. A REINFORCING COLD FRONT WILL ARRIVE ON WEDNESDAY AND COLD AIR ADVECTION INSTABILITY SHOWERS COULD DEVELOP...ESPECIALLY TO THE EAST OF KCLE. BY WEDNESDAY EVENING DRIER AIR WILL FINALLY WIN OUT ENDING THE THREAT FOR PRECIP. A DISTINCT AIR MASS CHANGE WILL OCCUR BEHIND THE SECOND FRONT AND DEWPOINTS ARE EXPECTED TO DIP INTO THE LOWER AND MIDDLE 50S ON THURSDAY. HIGH PRESSURE WILL DOMINATE BOTH THURSDAY AND FRIDAY. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /SATURDAY THROUGH MONDAY/... A TROUGH OVER CENTRAL CANADA WILL KEEP A BROAD TROUGH OVER THE GREAT LAKES THROUGH THE LONG TERM. A COUPLE PIECES OF ENERGY WILL MOVE THROUGH THE TROUGH WITH THE CURRENT TIMING BRINGING ONE INTO THE REGION SATURDAY NIGHT INTO SUNDAY AND ANOTHER ON MONDAY. MOISTURE LEVELS WILL INCREASE AS HIGH PRESSURE SLIDES EAST OF THE AREA ON SATURDAY AND REMAIN IN PLACE INTO MONDAY. SO EXPECT TO SEE AT LEAST SCATTERED THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY. DETAILS ON LOCATIONS OF CONVECTIVE INITIATION WILL DEVELOP OVER THE NEXT FEW DAYS AS WE WATCH THE MOVEMENT OF MESOSCALE FEATURES. HIGHS THROUGH THE LONG TERM WILL BE WITHIN A COUPLE DEGREES OF SEASONAL AVERAGES. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... STRONG SHOWERS/THUNDERSTORMS MOVING EAST OF CLE/MFD WITH IFR CONDITIONS. WINDS HAVE BEEN GUSTING COMMONLY TO 35 TO 40 KNOTS IN THE MORE INTENSE SHRA/TS. BEHIND THIS MAIN AREA OF SHRA/TS EXPECTING ANY ADDITIONAL SHRA/TS TO BE VERY ISOLATED. FOCUSED TAFS ON IMMINENT SHRA/TS. CEILINGS BEHIND THE MAIN AREA OF PRECIP VARIABLE BETWEEN MVFR AND VFR...BUT TREND WILL BE FOR A SCATTERING OF OF THE 020-030 DECK. A COUPLE OF TROUGHS UPSTREAM. HARD TO TIME THEM THROUGH...BUT ONE DOES LOOK TO SINK SOUTHWARD WEDNESDAY MORNING. THIS MAY BRING US A FEW SHRA AND POSSIBLY MVFR CEILINGS ALONG WITH WNW WINDS. OUTLOOK...NON VFR POSSIBLE WEDNESDAY IN SHOWERS...MAINLY EAST OF I-71. NON VFR AGAIN POSSIBLE LATE FRIDAY NIGHT THROUGH SUNDAY IN THUNDERSTORMS. && .MARINE... SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM. THIS SEEMS REASONABLE WITH WINDS A BIT MORE FROM THE SOUTH AND SPEEDS GENERALLY IN THE 5 TO 15 KNOT RANGE. HOWEVER A SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN THIS AFTERNOON AS SOUTHWESTERLY WINDS INCREASE AHEAD OF THE COLD FRONT. AS THIS FRONT PASSES WINDS WILL SHIFT TO THE WEST AND REMAIN IN THE 15 TO 20 KNOT RANGE WHICH SHOULD BUILD WAVES TO THE 3-5 FOOT RANGE THAT REQUIRES A SMALL CRAFT ADVISORY. THUNDERSTORMS AHEAD OF AND ALONG THE FRONT WILL ALSO WINDS/WAVES THROUGH THE EVENING. WIND SPEEDS SHOULD DECREASE NEAR MIDNIGHT SO HAVE RUN THE ADVISORY UNTIL 04Z. HIGH PRESSURE WILL TAKE CONTROL OF THE REGION BY THURSDAY MORNING THEN SLIDE EAST OF THE LAKE BY SATURDAY MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ146>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...OUDEMAN MARINE...MULLEN
Hazardous weather outlook, Jul 8, 1:18 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 118 PM EDT TUE JUL 8 2014 OHZ010>014-020>023-030>033-038-047-089-PAZ001>003-091730- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 118 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>009-017>019-027>029-036-037-091730- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW- 118 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>145-162>165-091730- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 118 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-091730- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 118 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 1:53 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
153 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG VALLEY CITY 41.24N 81.93W
07/08/2014 MEDINA OH LAW ENFORCEMENT
TREES DOWN. ROOF DAMAGE.
&&
OUDEMANLocal storm report, Jul 8, 2:22 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
222 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG VALLEY CITY 41.24N 81.93W
07/08/2014 MEDINA OH LAW ENFORCEMENT
TREES DOWN. ROOF DAMAGE ON ERHART RD. POSSIBLE TORNADO.
0147 PM TSTM WND DMG BRUNSWICK 41.25N 81.82W
07/08/2014 MEDINA OH LAW ENFORCEMENT
TREES AND LINES DOWN ALONG GRAFTON ROAD. ROOF DAMAGE.
POSSIBLE TORNADO.
&&
OUDEMANLocal storm report, Jul 8, 2:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TORNADO 5 ENE BRUNSWICK 41.27N 81.73W
07/08/2014 MEDINA OH NWS STORM SURVEY
BEGINNING OF STORM SURVEY...EF1 TORNADO CONFIRMED NEAR
VALLEAIRE GOLF COURSE AT RIDGE RD AND BOSTON RD.
ESTIMATED MAX WINDS 94 MPH. TRACK LENGTH UNKNOWN ATTM.
SURVEY CONTINUING.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.